University of Agriculture in Krakow - Poland

Publishing House of the University of Agriculture in Krakow - Poland

Polska Bibliografia Naukowa

Thomson Routers Master List

Index Copernicus Journal Master List

AGRO

AGRIS FAO

CAB Abstracts

Arianta

AGORA

EBSCO

ERIH PLUS

Issue 15 (4) 2016 pp. 193-207

Dariusz Gąsiorowski, Wojciech Artichowicz

Politechnika Gdańska

MODELING OF UNSTEADY FLOW OVER FLOODPLAIN USING TWO-DIMENSIONAL DIFFUSIVE WAVE EQUATION

Keywords: diffusive wave equation, unsteady surface flow, floodplain inundation, infiltration, finite element method
Abstract:

The phenomenon of floodplain inundation can be modeled using the shallow water equations. Since during the inflow phase the area is initially dry, the shallow water equations must be solved in a domain with variable geometry. As a result, the solution domain is bounded by propagating wave front that separates dry and wet areas. In this case, very small depths occurring at this front give high velocities, which can then lead to negative values of depths and numerical instability. The above problems resulting from the application of the shallow water equations for simulation of the flow over floodplain can be avoided by using the simplified diffusive wave model. During the flood wave propagation over floodplain, the part of water volume can infiltrate into the soil. In the work it is assumed that the infiltration process is described by the Horton equation, which is coupled with a diffusive wave equation by source term. In order to solve the two-dimensional diffusive wave equation the splitting methods with regard to the directions and physical processes are applied, whereas a modified finite element method is used for spatial discretization. This approach leads to an efficient and stable numerical algorithm, which also ensures an adequate accuracy required during simulation of floodplain inundation.

pub/15_4_193.pdf Full text available in in Adobe Acrobat format:
http://www.formatiocircumiectus.actapol.net/volume15/issue4/15_4_193.pdf

DOI: 10.15576/ASP.FC/2016.15.4.193

For citation:

MLA Gąsiorowski, Dariusz, and Wojciech Artichowicz. "MODELING OF UNSTEADY FLOW OVER FLOODPLAIN USING TWO-DIMENSIONAL DIFFUSIVE WAVE EQUATION." Acta Sci.Pol. Form. Cir. 15.4 (2016): 193-207. http://dx.doi.org/10.15576/ASP.FC/2016.15.4.193
APA (2016). . Acta Sci.Pol. Form. Cir. 15 (4), 193-207 http://dx.doi.org/10.15576/ASP.FC/2016.15.4.193
ISO 690 GąSIOROWSKI, Dariusz, ARTICHOWICZ, Wojciech. MODELING OF UNSTEADY FLOW OVER FLOODPLAIN USING TWO-DIMENSIONAL DIFFUSIVE WAVE EQUATION. Acta Sci.Pol. Form. Cir., 2016, 15.4: 193-207. http://dx.doi.org/10.15576/ASP.FC/2016.15.4.193
EndNote BibTeX RefMan
Streszczenie w języku polskim:
http://www.formatiocircumiectus.actapol.net/tom15/zeszyt4/abstrakt-193.html